MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that white substances like calcium deposits were observed by the surgeon on one side of the intraocular lens (iol) after it was implanted.The lens was removed during the same surgery and a replacement lens of the same model and diopter was successfully implanted.Reportedly, the surgeon did not inspect the lens prior to loading into the cartridge.It was indicated that the incision was enlarged and sutures were used.The patient outcome at the time of discharge was good and no patient injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: 5/6/2021 section h3.Device evaluated by manufacturer? yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during removal and replacement.Haptic damage (bent) and lens damage was also observed but can be attributed to receiving the lens crushed in the lens insert and handling and cannot be confirmed to be related to manufacturing.The lens was rinsed with deionized water (but not cleaned with swabs).However due to the lens being returned covered in viscoelastic residue and receiving no customer photos to help locate the inclusions, no inclusions could be identified or located on the lens for ftir analysis.Residual deionized water is pictured on the lens.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: based on the manufacturing records review, product evaluation, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.No nonconformity report, documentation or labeling changes, and escalations are required.A search revealed one complaint found as part of this production order and is coded for "loading issues" which is not related to the codes used in this investigation.Furthermore, this complaint meets the criteria for no further investigation to be performed; therefore, no product malfunction or deficiency could be identified and no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11714396
Report Number2648035-2021-07671
Device Sequence Number11825634
Product Code HQL
UDI-Device Identifier05050474514072
UDI-Public(01)05050474514072(17)250805
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE, LOT: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR